Alert archive / Florida / Freeze Warnings in 2007
Freeze Warning 5, NWS Tallahassee, FL
NWS Tallahassee, FL issued this freeze warning at Mar 4, 2007, 1:55 PM CST for 16 counties in Florida; 14 counties in Georgia; 5 counties in Alabama. It took effect at Mar 5, 2007, 3:00 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2007, 1:55 PM CST (19:55 UTC)
- In effect from
- Mar 5, 2007, 3:00 AM CST
- Expired
- Mar 5, 2007, 7:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
All 35 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Calhoun County, GA, Clay County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Lee County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA
The radar
The Tallahassee radar (KTLH), 68 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2680 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Mar 4, 8:45 AM CST, 5 hours 10 minutes earlier.
Area forecast discussion, Mar 4, 8:45 AM CST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
945 AM EST SUN MAR 4 2007
.SYNOPSIS...
14Z WATER VAPOR AND H4 RUC ANALYSIS SHOW AN EASTERN TROUGH/WESTERN
RIDGE CONFIGURATION TO THE UPPER PATTERN ACROSS THE CONUS. THE
EASTERN TROUGH IS RATHER STRETCHED OUT WITH THE MAIN AXIS FROM THE
NORTHEAST TO THE MID-ATLANTIC REGION AND THEN SOUTHWEST INTO THE
LOWER MISSISSIPPI VALLEY AND TEXAS. AT THE SURFACE...HIGH PRESSURE
CENTERED TO OUR WEST CONTINUES TO NOSE EAST INTO THE REGION. WEAK
COLD FRONT HAS MADE AN UNEVENTFUL PASSAGE ACROSS THE CWA THIS
MORNING BRINGING A BIT STRONGER NORTHERLY FLOW AND EVEN DRIER LOW
LEVEL AIRMASS TO THE REGION.
&&
.DISCUSSION...
AS MENTIONED ABOVE...COLD FRONT HAS PASSES SOUTH INTO THE COASTAL
WATERS THIS MORNING WITH VERY DRY LOW LEVEL AIR NOW FILTERING INTO
THE CWA FROM THE NORTH AND NORTHWEST. THIS DRY AIR WILL COMBINE WITH
TEMPERATURES RISING THROUGH THE 50S LATE THIS MORNING AND EARLY
AFTERNOON TO RESULT IN WIDESPREAD RED FLAG CONDITIONS FOR SOUTHWEST
AND SOUTH-CENTRAL GEORGIA AND DOWN INTO ALL OF OUR FLORIDA ZONES.
THIS LOOKS TO BE A THEME FOR BOTH MONDAY AND TUESDAY AS WELL...WITH
THE DRY AIR REMAINING IN PLACE AND TEMPERATURES SLOWLY CLIMBING BACK
INTO THE LOWER 70S.
EXERCISE CAUTION CONDITIONS WERE HIGHLIGHTED IN THE COASTAL FORECAST
FOR BOTH THE NEARSHORE AND OFFSHORE LEGS. AS THE COLDFRONT HAS BEEN
CROSSING THE WATERS THIS MORNING WINDS HAVE COME UP TO AROUND
ADVISORY LEVEL AND GUSTS ABOVE ADVISORY LEVELS. WILL UPDATE TO SMALL
CRAFT ADVISORY FOR WINDS FOR THE REMAINDER OF THE DAY...THEN BACK
DOWN TO CAUTION FOR THE EVENING AS HIGH PRESSURE PUSHES CLOSER TO
THE WATERS. WITH THE OFFSHORE FLOW...SEAS SHOULD REMAIN BELOW
ADVISORY LEVELS ACROSS ALL LEGS THROUGH THE AFTERNOON.
MAIN CONCERN WITH THIS FORECAST PACKAGE WILL CONTINUE TO BE THE
CHANCE FOR SUB-FREEZING TEMPERATURES ACROSS PORTIONS OF THE FORECAST
AREA AFTER MIDNIGHT TONIGHT. LATEST GUIDANCE CONTINUES TO INDICATE
NORMALLY COLDER LOCATIONS REACHING THE UPPER 20S FOR A SHORT TIME
TOWARD SUNRISE MONDAY. THE QUESTION WILL REMAIN HOW FAST THE LOW
LEVELS DECOUPLE AND ALLOW THE WINDS TO SUBSIDE. AT THIS POINT WILL
BE KEEPING THE THEME OF LAST NIGHTS FORECAST OF A SLOWER DECLINE IN
TEMPERATURES THIS EVENING AS WINDS/MIXING REMAIN UP. WITH THIS
SCENARIO...TEMPERATURES WILL LIKELY ONLY GO BELOW FREEZING FOR 2 TO
4 HOURS VERY LATE TONIGHT AND EARLY MONDAY MORNING.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL FOR THE ENTIRE TAF PERIOD WITH ONLY A
FEW WISPS OF CIRRUS FROM TIME TO TIME. WINDS WILL BE A BIT GUSTY
(GENERALLY 10 TO 15 KNOTS) THIS AFTERNOON...BUT WILL DECREASE TOWARD
SUNSET THIS EVENING.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR THE
FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
RED FLAG WARNING FROM 12 PM TO 6 PM EST THIS AFTERNOON FOR THE
FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING ZONES:
BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
TURNER...WORTH.
FL...FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR THE
FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...DIXIE...
FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
RED FLAG WARNING FROM 11 AM EST /10 AM CST/ THIS MORNING TO 8
PM EST /7 PM CST/ THIS EVENING FOR THE FOLLOWING ZONES:
BAY...CALHOUN...DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...
INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...
LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA...WASHINGTON.
GM...SMALL CRAFT ADVISORY ALL LEGS UNTIL 5 PM EST / 4 PM CST THIS
AFTERNOON.
&&
MROCZKAHazardous weather outlook, Mar 4, 4:42 AM CST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 542 AM EST SUN MAR 4 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-051045- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 542 AM EST SUN MAR 4 2007 /442 AM CST SUN MAR 4 2007/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... NO SEVERE WEATHER IS EXPECTED. IN THE WAKE OF A DRY COLD FRONT...BREEZY AND DRY CONDITIONS WILL DEVELOP ACROSS THE REGION TODAY THAT WILL ENHANCE THE SPREAD OF ANY WILDFIRES THAT MAY DEVELOP. LATER TONIGHT...HIGH PRESSURE WILL SETTLE OVER THE REGION AND CREATE CLEAR SKIES AND NEAR CALM WINDS. THIS WILL ALLOW TEMPERATURES TO DIP BELOW FREEZING ACROSS INLAND AREAS TOWARD MORNING. A LIGHT FREEZE IS POSSIBLE WITH MINIMUM TEMPERATURES IN THE UPPER 20S TO NEAR 30 DEGREES AWAY FROM THE COAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED. HIGH PRESSURE WILL REMAIN IN CONTROL OF THE REGION UNTIL THURSDAY WHEN A WEAK DISTURBANCE WILL PROVIDE FOR A CHANCE OF SHOWERS. THE NEXT COLD FRONT WILL APPROACH THE REGION ON SATURDAY...BUT AT THIS TIME ONLY ISOLATED THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 10:18 PM CST | Freeze Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 16 hr |
| Mar 4, 1:12 PM CST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 25 hr |
| Mar 4, 1:12 PM CST | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 30 hr |
Nearby
Freeze Warnings in Florida, 2007Freeze Warnings in Georgia, 2007Freeze Warnings in Alabama, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.